Arkansas, 2012

Excessive Heat in Arkansas, September 3 to 7, 2012

September 3 to 7, 2012 · NWS TSA · 1 event in 1 county or zone

Temperatures from 100 to 105 degrees combined with fairly high humidity resulted in daytime heat indices from 105 to 110 degrees for several days across portions of west central Arkansas. Overnight temperatures provided little relief from the heat during this period with temperatures only falling into the mid 70s to around 80 degrees.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Temperatures from 100 to 105 degrees combined with fairly high humidity resulted in daytime heat indices from 105 to 110 degrees for several days across portions of west central Arkansas. Overnight temperatures provided little relief from the heat during this period with temperatures only falling into the mid 70s to around 80 degrees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 3, 9:39 AM CST, 21 minutes earlier.

Area forecast discussion, Sep 3, 9:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT MON SEP 3 2012

.DISCUSSION...
UNSEASONABLY HOT WEATHER WILL CONTINUE FOR THE NEXT COUPLE DAYS.
CURRENT TEMPERATURES ARE RUNNING WELL ABOVE THOSE OF 24 HOURS
AGO...ESPECIALLY IN THE NORTHERN PART OF THE FORECAST AREA...AND
AFTERNOON HIGH TEMPERATURES OF 105 TO 108 WILL BE COMMON ACROSS
MUCH OF NORTHEAST OKLAHOMA THIS AFTERNOON. DEWPOINTS WILL FALL OUT
AGAIN LATER THIS AFTERNOON JUST AS THEY HAVE THE PAST COUPLE
DAYS...BUT NOT BEFORE MANY AREAS REACH HEAT INDEX VALUES OF AT
LEAST 105. THUS THE HEAT HEADLINES WILL REMAIN AS IS...EXCEPT TO
ADD SEBASTIAN COUNTY TO THE EXCESSIVE HEAT WARNING BASED ON LOWS
THIS MORNING AND FORECAST LOWS TUESDAY MORNING. IT IS POSSIBLE
THAT ADDITIONAL COUNTIES MAY BE ADDED TO THE WARNING LATER IF IT
APPEARS OVERNIGHT LOWS WILL BE HIGHER THAN FORECAST TONIGHT.

HAVE RAISED HIGH TEMPERATURES SLIGHTLY THIS AFTERNOON AND MADE
MINOR ADJUSTMENTS TO DEWPOINTS BUT THE REST OF THE FORECAST LOOKS
GOOD FOR NOW.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM TUESDAY FOR OKZ060.

     HEAT ADVISORY UNTIL 9 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR ARZ019-ARZ020.

     EXCESSIVE HEAT WARNING UNTIL 9 PM TUESDAY FOR ARZ029.

&&

SHORT TERM...05
LONG TERM....22

PLATE
Hazardous weather outlook, Sep 3, 4:07 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CDT MON SEP 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CDT MON SEP 3 2012

...DANGEROUS HEAT EXPECTED TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER NOON.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER NOON.

DISCUSSION...
A LATE SEASON HEAT WAVE WILL CONTINUE ACROSS THE REGION TODAY.
TEMPERATURES WILL RANGE FROM 10 TO 15 DEGREES ABOVE NORMAL... WITH
AFTERNOON HIGHS REACHING UP TO 105 IN MANY LOCATIONS. HEAT INDEX
VALUES ARE EXPECTED TO TOP OUT AT ABOUT 107 OR 108 FOR A COUPLE OF
HOURS DURING THE AFTERNOON BEFORE LOW LEVEL MOISTURE CAN FULLY MIX
OUT.

WITH THE EXCESSIVE HEAT... FIRE DANGER WILL BE INCREASED ACROSS
MUCH OF THE AREA AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ABOVE NORMAL TEMPERATURES WILL CONTINUE OVER THE NEXT SEVERAL DAYS
AS HIGH PRESSURE REMAINS STRONG ACROSS THE SOUTHERN PLAINS.
THUNDERSTORM CHANCES WILL INCREASE LATER IN THE WEEK AS HIGH
PRESSURE SLOWLY ALLOWS NORTHWEST FLOW ALOFT TO AFFECT THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Sebastian

When
September 3, 10:00 AM CST to September 7, 6:00 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411669.